# SDR CA061027004

- Difficulty date: October 21, 2006
- Submitted: December 4, 2006
- Operation: General aviation
- Make and model: Beech D18S
- Aircraft time: 5,563 hours
- Engine: Pwa R985AN14B
- System (JASC): 7322 · Fuel Control/Reciprocating Engines
- Part: Shaft
- Part number: 1897001161
- Condition: Worn
- Location: Air Valve
- Part time: 5,598 hours
- Component: Carburettor Air, Beech
- Component part number: 1897001199
- Stage of operation: TX
- How discovered: O
- Nature of condition: F
- Precautionary procedure: D

## Discrepancy

(CAN) PRIOR TO STARTUP, PILOTS` FOUND THE LH MANIFOLD HEAT CONTROL JAMMED.  FURTHER INVESTIGATION DISCOVERED ONE OF THE SCREWS SECURING THE AIR VALVE PLATE TO THE AIR VALVE SHAFT HAD DEPARTED, AND THE OTHER SCREWS WERE VERY LOOSE.  WRONG TYPE OF NUT WAS USED ON THE SCREWS, CONTRIBUTING TO THE LOOSE HARDWARE.  PARTS MANUAL REQUIRES AN365-832 TYPE NUTS, WHILE PRESSED STEEL TYPE OF NUT WAS FOUND INSTALLED IN BOTH AIRBOXES.  VALVE WAS REPAIRED AND AIRCRAFT RETURNED TO SERVICE.  THIS HAD THE POTENTIAL TO BE AN ENGINE FAILURE. (TC# 20061027004)
